Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Invest Med. 2004 Apr;27(2):107-9.

Long-term warfarin treatment may induce arterial calcification in humans: case report.

Author information

  • 1Millennium Research, Normal, Ill 61761, USA. tschori@millennium-mktg.com

Abstract

PURPOSE:

To report a case of arterial calcification in a person who has had long-term treatment with warfarin. Although the anticoagulant has been shown to induce arterial calcification in laboratory animals, there have been no previous reports implicating warfarin as a clinical factor.

CLINICAL FEATURES:

On routine annual examination, the coronary arteries of a healthy man with no symptoms who has had long-term warfarin treatment were found to be highly calcified.

CONCLUSION:

It would be prudent to further evaluate experimentally the relationship of warfarin and arterial calcification. We suggest that physicians prescribing long-term warfarin treatment consider arterial calcification as one of its potential consequences.

PMID:
15202830
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center